MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Model Number 0134L20
Medical Device Problem Codes Disconnection (1171); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the user inserted the foley catheter into the patient and tried to insert the syringe into the inflation valve but confirmed that the valve was broken.Although the valve was damaged, when the user tried to inject sterile water by inserting the syringe, the sterile water leaked from the valve.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.One sample exhibited the reported failure.The device had not met specifications.The reported failure is considered out of specification as the reported failure was reproduced.The product caused the reported failure.A potential root cause for this failure could be incorrect molding of either the inflation valve or retention cap.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The investigation was concluded, and no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14136403
Report Number1018233-2022-02640
Device Sequence Number11835471
Product Code KOD
UDI-Device Identifier00801741018763
UDI-Public(01)00801741018763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number0134L20
Device Catalogue Number0134L20
Device Lot NumberNGFS1534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown